Hail, West Carroll
- When
- March 3, 3:08 PM CST
- Where
- West Carroll County, 0.9 mi SW of Oak Grove
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 32.860, -91.390
An upper level low pressure system moved through the region. Cold temperatures aloft combined with warmer temperatures at the surface brought the potential for hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
An upper level low pressure system moved through the region. Cold temperatures aloft combined with warmer temperatures at the surface brought the potential for hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 3, 10:25 AM CST, 4 hours 43 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1025 AM CST THU MAR 3 2016 .UPDATE... SHOWERS AND EMBEDDED THUNDERSTORMS ARE STREAMING FROM WEST TO EAST ACROSS CENTRAL AND EAST-CENTRAL MS CURRENTLY...IN RESPONSE TO AN INCOMING POTENT WEATHER DISTURBANCE ACTIVATING A BAROCLINIC ZONE RUNNING FROM THE ARKLATEX ESE TOWARD THE CENTRAL GULF COAST. SURFACE LOW PRESSURE DEEPENING OFF TO OUR WEST SHOULD MOVE INTO THE HEART OF THE REGION THIS AFTERNOON AND HELP KINK SAID BAROCLINIC ZONE...BRIEFLY HELPING TO CONGREGATE DEEP LOW LEVEL INSTABILITY A LITTLE INLAND OF THE GULF COAST. THIS ZONE SHOULD EXTEND NORTH INTO MY SOUTHEAST ZONE THIS AFTERNOON AND HERE WIND SHEAR SHOULD BE SUFFICIENT FOR ORGANIZED THUNDERSTORMS ASSOCIATED WITH A NON-ZERO TORNADO POTENTIAL. LATEST HRRR RUNS BEAR OUT THIS POTENTIAL WELL...ALTHOUGH IT DOES LOOK LIKE LIKELIHOOD OF SEVERE ACTIVITY MAY INCREASE AS SURFACE-BASED CONVECTION BEGINS TO TRANSITION SOUTHEAST OF OUR FORECAST AREA LATE THIS AFTERNOON. ALL THIS BEING SAID...THE LIMITED RISK OF SEVERE THUNDERSTORMS PREVIOUSLY POSTED IN THE HWO/GRAPHICS FOR OUR SE ZONES LOOKS GOOD...ALTHOUGH WE DID UPDATE TIMING TO FOCUS MORE ON THIS AFTERNOON AND WE ALSO INCLUDED SOME WORDING RELATED TO THE SMALL POSSIBILITY OF A TORNADO IN THAT NECK-OF-THE-WOODS. OTHERWISE...EXPECT A CONTINUED SMATTERING OF SHOWERS AND EMBEDDED THUNDERSTORMS THROUGH THE AFTERNOON (ESPECIALLY OVER MS COUNTIES) AS IMPRESSIVE LIFT FROM THE INCOMING DISTURBANCE MAKES ITS PRESENCE FELT. VERY CHILLY TEMPERATURES ALOFT ASSOCIATED WITH THE DISTURBANCE IS HELPING TO INCREASE 700 TO 500 MB TEMP LAPSE RATES...DELIVERING ELEVATED INSTABILITY EVEN WHERE THE SURFACE REMAINS COOL. IN MANY AREAS THIS COMBO OF ELEVATED INSTABILITY AND COLD AIR ALOFT WILL YIELD SOME SMALL HAIL POTENTIAL AS WE GO THROUGH THE AFTERNOON...EVEN TO THE NORTH OF OUR LIMITED SVR RISK AREA IN SE MS. FORTUNATELY...THINKING IS THAT TRULY SEVERE HAIL WITH ANY OF THESE STORMS OUTSIDE OF THE LIMITED RISK WILL BE HARD TO COME BY...BUT OF COURSE WE WILL BE MONITORING THE SITUATION CLOSELY. FINALLY...TEMPS WILL BE TRICKY TODAY WITH A CURRENT LARGE SURFACE TEMP GRADIENT (WARM TO CHILLY) FROM SW TO NE. EXPECT SURFACE TEMPS MAY TRY TO RECOVER QUICKLY FROM MID TO LATE AFTERNOON IN AT LEAST THE SOUTHWEST HALF OF ZONES...ALTHOUGH LOCATIONS IN EAST-CENTRAL MS AND AROUND THE GOLDEN TRIANGLE MAY SEE THE SUN SET TOO SOON TO BENEFIT. THIS UPDATE REFLECTS THIS THINKING. /BB/ && .AVIATION...MVFR CIGS PREVAIL ACROSS THE REGION THIS MORNING DUE TO LOW STRATUS. SCT SHRA WITH SOME EMBEDDED TS ENCOMPASSED MUCH OF CENTRAL MS. THIS ACTIVITY WILL CONTINUE THROUGH THE DAYTIME HOURS AS A COLD FRONT MOVES ACROSS THE REGION. A FEW SEVERE STORMS ARE POSSIBLE. CIGS ARE EXPECTED TO REMAIN IN THE MVFR (OCCASIONALLY IFR) RANGE OVER MOST OF THE AREA THROUGH TONIGHT, IMPROVING TO VFR BY EARLY FRIDAY. AS THE FRONT MOVES THROUGH, WINDS WILL SHIFT FROM S/SE THIS MORNING TO W/NW THIS AFTERNOON INTO TONIGHT AS THE FRONT MOVES SOUTHEASTWARD ACROSS THE AREA. A FEW GUSTS TO AROUND 20 KT ARE POSSIBLE THIS AFTERNOON. /DL/ && .PREV DISCUSSION... /ISSUED 447 AM CST THU MAR 3 2016/ SHORT TERM...TODAY THROUGH SATURDAY MORNING...OVERALL MAIN STORY FOR THE SHORT TERM PERIOD ARE THE RAIN AND STORM CHANCES MOVING IN THIS MORNING TO AFTERNOON BEFORE A QUIETER AND DRIER PERIOD IN STORE GOING INTO THE WEEKEND. FAST MOVING S/WV MOVING INTO SRN AR IS BRINGING A MCS INTO THE NW DELTA EARLY THIS MORNING. DUE TO VERY LOW DEWPOINTS IN THE UPPER 30S ACROSS MOST OF THE REGION...THIS WILL LIKELY REMAIN ELEVATED BUT SOME OCCASIONAL PRECIP LOADING COULD BRING DOWN SOME QUICK GUSTY WINDS. THIS IS IN RESPONSE TO A QUICK MOVING UPPER JET/SFC LOW MOVING INTO NRN TX/SRN OK. EXPECT THIS TO RAPIDLY MOVE TO THE E TODAY AND CONTINUE TO HELP INCREASE LOW LEVEL FLOW AND MOISTURE RETURN WITH DEWPOINTS GETTING INTO THE UPPER 50S/LOWER 60S IN THE S. OVERALL MOST OF THE ACTIVITY TODAY WILL REMAIN TAME DUE TO STRONG LOW LEVEL INVERSION BUT AFTER THE 21Z TIMEFRAME OR SO...THAT INVERSION SHOULD BE MOSTLY MIXED OUT AND SOME LOW LEVEL INSTABILITY...DUE TO STEEP MID-LEVEL LAPSE RATES...WILL BE ABLE TO BE REALIZED. BASED ON HI-RES ARW AND GOOD LOW LEVEL SHEAR...WENT AHEAD AND INTRODUCED A LIMITED IN THE HWO FOR SEVERE IN THE HWY 84 CORRIDOR. ALSO THE HIGHS TODAY WENT A LITTLE ON THE COOLER SIDE DUE TO THE INVERSION STICKING AROUND AWHILE AND OP GFS/EURO BEING MUCH COOLER...WENT A FEW DEGREES COOLER. EXPECT THE ~1010MB SFC LOW AND ASSOCIATED LIFT/RAIN TO MOVE THROUGH AFTER 00Z TONIGHT AND RAIN TO TAPER OFF BETWEEN 03-06Z FRIDAY. AFTER THE SFC LOW MOVES THROUGH...EXPECT NW FLOW AND SFC RIDGING TO BUILD IN AND HELP TO DRY OUT THE AREA AS PW'S FALL TO LESS THAN HALF AN INCH. THIS WILL LEAD TO A MUCH DRIER PATTERN AND CLOUDS WILL CLEAR OUT OF THE AREA FRIDAY AFTERNOON. A NICE AFTERNOON IS IN STORE ON FRIDAY BUT SOME NE SFC WINDS WILL KEEP THE AREA FROM WARMING AS MUCH WITH HIGHS IN THE UPPER 50S IN THE N TO MID/UPPER 60S IN THE S. EXPECT ANOTHER COLD NIGHT IN STORE IN THE MID 30S IN THE E TO LOW 40S IN THE WEST. /DC/ LONG TERM...SATURDAY THROUGH THURSDAY...WARMING TREND BEGINS SATURDAY AND WILL CONTINUE...ALONG WITH DRY WEATHER...THROUGH TUESDAY. A SURFACE RIDGE WILL BE OVER THE SOUTHEAST STATES SATURDAY MORNING RESULTING IN RETURN FLOW OVER OUR CWA BUT THIS WILL BE SHORT LIVED. A NORTHERN STREAM SHORTWAVE TROUGH AND WEAK SURFACE LOW WILL MOVE SOUTHEAST ACROSS THE OHIO VALLEY SATURDAY AND TO THE MID ATLANTIC SEABOARD BY SUNDAY MORNING. THE WEAK DRY TRAILING COLD FRONT WILL DROP SOUTH INTO OUR NORTHEAST ZONES EARLY SUNDAY MORNING BEFORE DISSIPATING. IN ITS WAKE A 1028MB HIGH WILL BECOME CENTERED OVER THE MID MISSISSIPPI RIVER VALLEY PROVIDING A LIGHT DRY NORTHEAST TO EAST FLOW BACK ACROSS OUR CWA SUNDAY. RIDGING ALOFT WILL STRENGTHEN JUST EAST OF OUR AREA IN RESPONSE TO A DEEPENING UPPER LEVEL TROUGH OVER THE WESTERN CONUS SUNDAY INTO MONDAY. RIDGING SURFACE AND ALOFT CENTERED OVER THE EASTERN CONUS WILL REMAIN DOMINANT OVER OUR CWA INTO MONDAY MAINTAINING DRY WEATHER OVER OUR CWA. THIS WILL ALLOW TEMPERATURES TO WARM BACK ABOVE NORMAL BY SUNDAY AND CONTINUE ABOVE NORMAL THROUGH THURSDAY. THE DRY WEATHER WILL NOT LAST THOUGH. MODELS ARE IN DECENT AGREEMENT WITH THE DEVELOPMENT OF A CLOSED LOW OVER MEXICO BY TUESDAY MORNING. WAA AHEAD OF THIS LOW WILL INCREASE OVER OUR CWA TUESDAY. OUR PWATS WILL INCREASE FROM JUST OVER AN INCH TO NEAR AN INCH AND THREE QUARTERS BY TUESDAY EVENING OVER THE WESTERN HALF OF OUR CWA. THIS ANOMALOUS PWAT IS WOULD BE A MAXIMUM FOR THIS TIME OF THE YEAR. WIND FIELDS WILL INCREASE AND COMBINE WITH INSTABILITY TO RESULT IN SEVERE STORM POTENTIAL. THIS EXISTS BOTH THE POTENTIAL FOR HEAVY RAIN AS WELL AS THE TRAINING OF STORMS OVER THE SAME AREA. THE MAIN AREA FOR SEVERE WEATHER TUESDAY AND TUESDAY NIGHT WILL BE WEST OF INTERSTATE 55 AND WL INCLUDE THIS POTENTIAL IN THE HWO. MODELS ARE SLOW TO MOVE THIS CLOSED LOW OUT AND BOTH THE GFS AND THE ECMWF HAVE THE LOW STILL OVER MEXICO THURSDAY EVENING. AS THE LOW SHIFTS EAST TOWARD TEXAS TUESDAY THROUGH THURSDAY THE AXIS OF HEAVIEST RAIN AND SEVERE STORM POTENTIAL WILL SHIFT FARTHER EAST OVER OUR CWA. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 66 44 64 40 / 65 16 1 1 MERIDIAN 61 41 64 37 / 82 24 1 1 VICKSBURG 71 45 65 44 / 51 10 0 1 HATTIESBURG 69 47 68 40 / 66 26 1 1 NATCHEZ 73 47 66 45 / 36 10 1 1 GREENVILLE 65 43 59 42 / 53 10 1 1 GREENWOOD 62 41 60 40 / 68 13 1 1 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/DL/DC/22
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 213 PM CST THU MAR 3 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>060-042015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- 213 PM CST THU MAR 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THERE IS A LIMITED THREAT OF SEVERE STORMS AND FLASH FLOODING TUESDAY AND TUESDAY NIGHT GENERALLY ALONG AND WEST OF A LINE FROM GREENWOOD TO NATCHEZ. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. MSZ061>066-072>074-042015- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 213 PM CST THU MAR 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH EARLY EVENING THERE IS A LIMITED THREAT OF SEVERE THUNDERSTORMS ACROSS THE HIGHWAY 84 AND HIGHWAY 98 CORRIDOR THROUGH EARLY THIS EVENING. PRIMARY HAZARDS POSSIBLE ARE DAMAGING WIND GUSTS UP TO 60 MPH AND QUARTER SIZE HAIL. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON. DL && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 233 PM CST THU MAR 3 2016 LAZ016-MSZ040-042-047-048-032100- MADISON LA-ISSAQUENA MS-WARREN MS-YAZOO MS-HINDS MS- 233 PM CST THU MAR 3 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MADISON PARISH... SOUTHWESTERN YAZOO...NORTHERN WARREN...NORTHWESTERN HINDS AND SOUTHEASTERN ISSAQUENA COUNTIES UNTIL 300 PM CST... AT 233 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR EAGLE BEND...OR 9 MILES WEST OF REDWOOD...MOVING EAST AT 60 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... REDWOOD AROUND 245 PM CST. OAK RIDGE AND FLOWERS AROUND 250 PM CST. YOUNGTON AROUND 255 PM CST. PHOENIX AROUND 300 PM CST. LAT...LON 3238 9106 3259 9099 3262 9051 3235 9054 TIME...MOT...LOC 2033Z 269DEG 50KT 3248 9096 17
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 243 PM CST THU MAR 3 2016 MSZ051-052-032115- NEWTON MS-LAUDERDALE MS- 243 PM CST THU MAR 3 2016 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN NEWTON AND LAUDERDALE COUNTIES THROUGH 315 PM... AT 242 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF NEWTON...MOVING EAST AT 60 MPH. HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... MEEHAN AND SUQUALENA AROUND 255 PM CST. MERIDIAN...NELLIEBURG AND SAVOY AROUND 300 PM CST. MARION AND ZERO AROUND 305 PM CST. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CHUNKY AND HICKORY. LAT...LON 3224 8910 3241 8913 3253 8864 3225 8860 TIME...MOT...LOC 2042Z 263DEG 50KT 3234 8903 17
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 249 PM CST THU MAR 3 2016 LAZ007-008-032115- MOREHOUSE LA-WEST CARROLL LA- 249 PM CST THU MAR 3 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEAST MOREHOUSE AND WESTERN WEST CARROLL PARISHES THROUGH 315 PM... AT 248 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR JONES...OR 10 MILES SOUTHWEST OF WILMOT...MOVING SOUTHEAST AT 30 MPH. HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... GOODWILL AROUND 310 PM CST. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BONITA. LAT...LON 3289 9178 3300 9166 3295 9136 3271 9160 TIME...MOT...LOC 2048Z 307DEG 24KT 3292 9165 17
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
303 PM CST THU MAR 3 2016
LAZ008-009-MSZ040-032130-
EAST CARROLL LA-WEST CARROLL LA-ISSAQUENA MS-
303 PM CST THU MAR 3 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTH EAST CARROLL...NORTH WEST
CARROLL AND NORTHWEST ISSAQUENA THROUGH 330 PM...
AT 301 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR OAK GROVE...OR 14 MILES SOUTHEAST OF WILMOT...MOVING EAST AT 45
MPH.
HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
OAK GROVE AROUND 305 PM CST.
SHELBURN AND MILLIKIN AROUND 320 PM CST.
LAKE PROVIDENCE AROUND 325 PM CST.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE FOREST.
LAT...LON 3288 9154 3288 9152 3289 9150 3290 9150
3293 9148 3294 9148 3297 9145 3297 9144
3299 9112 3269 9120 3279 9156
TIME...MOT...LOC 2101Z 278DEG 37KT 3288 9146
17SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 307 PM CST THU MAR 3 2016 MSZ048-049-032130- HINDS MS-RANKIN MS- 307 PM CST THU MAR 3 2016 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RANKIN AND EAST CENTRAL HINDS COUNTIES UNTIL 330 PM CST... AT 306 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER FLOWOOD...MOVING EAST AT 45 MPH. A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR NORTHERN HINDS. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... PEARL AND FLOWOOD AROUND 310 PM CST. BRANDON AROUND 320 PM CST. LAT...LON 3227 9027 3239 9023 3240 8981 3218 8985 TIME...MOT...LOC 2106Z 278DEG 37KT 3234 9015 17
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
308 PM CST THU MAR 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 4 NE VICKSBURG 32.37N 90.83W
03/03/2016 E0.75 INCH WARREN MS EMERGENCY MNGR
DIME SIZE HAIL AT RIVER REGION MEDICAL CENTER
&&
DLThe Jackson/Brandon,MS radar (KDGX), 147 km away, was scanning. The volume nearest the first event began at 21:05 UTC.
3 hail. Local standard time, as filed.
Nickel to quarter sized hail occurred over Transylvania.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2016Every state in 2016This day in weather historyWarnings in Louisiana, March 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 615233, 615235, 617732.